Side-Effects Of Hormone Replacement Therapy (HRT)
Hormone Replacement Therapy (HRT) is usually used to treat hormone deficiency in women. It works for most women, but for some of them, it is not a very good option. Hormone replacement therapy has many health risks associated with it depending upon an individual’s symptoms. If you want to know if it is a good option for you or not, you must talk to your doctor before starting the treatment.
Back in the past, doctors used to frequently recommend hormone replacement therapy for women dealing with menopausal symptoms. But now, with advancements in technology, it has turned out that HRT has many side effects. A few of them are stated below:
Risk of heart disease increases in women who are taking long-term hormone replacement therapy of a combination of estrogen-progestin therapy (EPT). It is most likely to be seen in women who start HRT in their 60’s or 10 years after menopause. Women who are new to menopause must take short-term HRT
Women taking hormone replacement therapy often undergo issues such as skin irritation and discoloration. Black and brown colored spots are to be seen on their skin. Using estrogen patches causes irritation in the skin.
If a woman has a uterus and is only taking estrogen without progestin, she has an increased risk of endometrial cancer.
Many women claim to suffer migraines after hormone replacement therapy.
An increased risk of breast cancer is seen in women who have been using hormone replacement therapy for more than 5 years. And this happens in women who use a combination of estrogen-progestin therapy (EPT). Those who use the only estrogen have no risk of breast cancer even after the use of 11 years.
Blood clots and stroke
HRT can induce a risk of blood clots and stroke in women.
Bloating and fluid retention
Hormone replacement therapy promotes bloating and fluid retention.
HRT leads to the thickening of the uterus lining, which causes irregular bleeding.
Tenderness in breasts makes them denser, thus making mammogram interpretation difficult.
Reducing the side-effects of Hormone Replacement Therapy
If you have noticed any of the above-mentioned symptoms, consult your doctor. The doctor may advise you to adjust the dosage of the medications or give alternate medicines.
Doctor near you
You can find a doctor near you by reaching the harbor compounding pharmacy. For more information, visit the harbor compounding pharmacy online.